A Sufficient Condition for the Existence of a Universal Slepian-Wolf Code

Shigeaki KUZUOKA  

Publication
IEICE TRANSACTIONS on Fundamentals of Electronics, Communications and Computer Sciences   Vol.E93-A   No.7   pp.1355-1362
Publication Date: 2010/07/01
Online ISSN: 1745-1337
DOI: 10.1587/transfun.E93.A.1355
Print ISSN: 0916-8508
Type of Manuscript: PAPER
Category: Information Theory
Keyword: 
random coding,  Slepian-Wolf coding,  universal coding,  

Full Text: PDF>>
Buy this Article




Summary: 
Universal Slepian-Wolf coding for parametric general sources is considered. Our main result shows that under mild conditions on the family of sources, there exists a universal decoder that attains asymptotically the same random-coding error exponent as the maximum-likelihood decoder.